MAUDE Adverse Event Report: BIOMET UK LTD. BIOLOX DELTA CER FEM HD 28/+3MM T1; HIP PROSTHESIS

BIOMET UK LTD. BIOLOX DELTA CER FEM HD 28/+3MM T1; HIP PROSTHESIS
Catalog Number 650-1157
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10 - associated medical devices: act artic e1 hip brg 28x40mm; item# ep-200146; lot# 094310.G2 - foreign: china.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that during the surgical procedure, the ceramic femoral head fractured.Both the ceramic head and the bearing were subsequently removed from the patient.Alternative products were used to successfully complete the surgery.Due diligence is in progress for this complaint; no further additional information or product has been received at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d9, g3, g6, h2, h3, h6, h11.Visual inspection of the returned ceramic head confirmed the size and the presence of the ceramtec etching.The head was received seated within the polyethylene liner.Dark marks were observed around and inside the taper hole, consistent with metal transfer.The rim of the taper hole was found to be fractured, and one fractured piece was returned with the device.However, not all fragments were recovered.No additional damage was noted during the inspection.The component¿s properties and microstructure met production specifications, showing no pre-existing material defects.Secondary metal transfer marks were found on the femoral head fragments, likely from contact with metal parts or surgical instruments.Uneven primary metal transfer was observed on the bore surface.The fracture originated in region g, where adjacent metal transfer suggests a point or line contact with the metal stem taper.Additional metal transfer on the dome indicates contact with a metal object.The fracture likely resulted from high local stress caused by a point load¿possibly due to a tilted stem taper during impaction or repositioning.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and the part and lot combination.Complaints are monitored per complaint trending process in order to identify potential adverse trends.Regarding the fracture evaluation, the damage most likely resulted from high localized stress caused by a point load¿potentially from a tilted stem taper during impaction or repositioning.However, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
BIOLOX DELTA CER FEM HD 28/+3MM T1
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22413327
Report Number3002806535-2025-00249
Device Sequence Number8407431
Product Code LZO
UDI-Device Identifier00887868271519
UDI-Public(01)00887868271519(17)320405(10)3111362
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number650-1157
Device Lot Number3111362
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer11/28/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown